MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX420T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) the valve was received inserted in an unknown liquid.The device was noted to have been manufactured in april 2016.At the time of submission the valve was set to pressure range 3 cmh2o.Summary: first we performed a visual inspection with the valve.Apart from slight scratches on the housing, we could not detect any deformations or other abnormalities.To investigate if maybe a blockage have caused the assumed problems with re-programming the valve, we performed a permeability test.The test results that the valve was penetrable.For further information we tried to adjust the valve from 0 cmh2o up to 20 cmh2o and down again in the same way in steps of 2 cmh2o.Based on our investigation results we cannot confirm any difficulties in adjusting the valve.It was possible to adjust the valve in all pressure ranges.The measurement of the braking force could additionally confirm that the measured value was within the accepted tolerance.As a final examination we carried out a computer controlled test.Here the progav 2.0 was tested in the lying position with a pressure range of 5 cmh2o.Normally we expected a pressure of 5 cmh2o having an opening pressure of 5 cmh2o.The opening pressure at the reference flow level of 5 ml/h is measured 4,08 cmh2o.The progav 2.0 operates reliably within the accepted tolerance (acc.Tolerance 5 +/- 2 cmh2o).In order to verify whether the valve examined here has been influenced by the known risks of hydrocephalus therapy, as for example by natural substances (protein, blood or tissue particles) in the cerebrospinal fluid, we have finally opened the valve.After the valve has been opened we have found obvious deposits inside the valve, which could have impaired the product performance in the past.Based on our investigation results we cannot confirm that it was not possible to adjust the valve in lower values.The valve could easily be adjusted in all pressure ranges.However, we are able to detect deposits inside the valve that might have been a cause in the past.Based on our investigation results we could not detect any failure with the valve at the time of delivery.No further actions required.
 
Event or Problem Description
According to the complainant a progav had a malfunction postoperatively.The patient was originally implanted on an unspecified date.The product was explanted since attempts to re-adjust the valve were unsuccessful (unable to set the opening pressure to a lower value), and returned to the manufacturer for evaluation.The event date was noted as (b)(6) 2016.Further details were not provided.

Brand Name
PROGAV 2.0 WITH SA20 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12577914
Report Number3004721439-2021-00683
Device Sequence Number13728432
Product Code JXG
UDI-Device Identifier04041906136628
UDI-Public4041906136628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX420T
Device Catalogue NumberFX420T
Device Lot Number20029912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;